| Model Number |
214601 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).The expiration date is currently unavailable.Initial reporter occupation: reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Is a j&j employee.
Event or Problem Description
This is report 2 of 2 for pc-(b)(4).It was reported by the sales rep that during a shoulder repair procedure on (b)(6)2023 it was observed that the penetrating grasper 35° up device was not able to grasp suture and not opening up.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the device was returned to mitek for evaluation.Mitek then conducted visual inspection of device received upon visual inspection, the device was found to be worn/scratches.When the trigger was actuated to test for its functionality, the upper jaw doesn¿t open completely contributing to the holding issue; therefore, this complaint can be confirmed.The tip appeared to be slightly deformed causing that the jaw and teeth did not align properly.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.The lot number provided indicates this device is 15 years old and has seen considerable use in the field which is consistent with its appearance.This failure can be attributed to the wear or damaged from heavily handling.As per ifu-107066, it is important to inspect for damage before using and functional testing.Replace a damaged, worn or bent instrument.Also, the end of useful instrument life is generally determined by wear or damage from handling or surgical use.It is necessary to follow the instructions and warnings of any cleaning and equipment used; also, the recommendation of the proper condition during the sterilization and maintenance to avoid any damage (please review the instructions and manual cleaning in the ifu; the device require special attention during cleaning.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.